Alert archive / New Mexico / High Wind Watches in 2009
High Wind Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 25, 2009, 1:22 PM MST for Eddy County, New Mexico. It took effect at Jan 26, 2009, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2009, 1:22 PM MST (20:22 UTC)
- In effect from
- Jan 26, 2009, 11:00 AM MST
- Expired
- Jan 26, 2009, 4:43 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 252022 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CST SUN JAN 25 2009 ...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION TONIGHT WITH MID LEVEL WINDS INCREASING AHEAD OF IT. AS TEMPERATURES WARM MONDAY...SOME OF THESE STRONGER WINDS COULD AFFECT THE GUADALUPE MOUNTAINS MONDAY AFTERNOON AND EVENING. NMZ027-TXZ258-261030- /O.NEW.KMAF.HW.A.0004.090126T1800Z-090127T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 122 PM MST SUN JAN 25 2009 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...AND GUSTS NEAR 70 MPH...COULD AFFECT THE GUADALUPE MOUNTAINS MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
000 WWUS74 KMAF 261143 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 543 AM CST MON JAN 26 2009 ...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY... .AN UPPER LEVEL TROUGH OVER THE GREAT BASIN THIS MORNING WILL APPROACH THE REGION TODAY. AS A RESULT MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 ARE POSSIBLE BY THIS AFTERNOON THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO DECREASE AND BECOME NORTHWESTERLY OVERNIGHT. NMZ027-TXZ258-261945- /O.UPG.KMAF.HW.A.0004.090126T1800Z-090127T0300Z/ /O.NEW.KMAF.HW.W.0005.090126T1800Z-090127T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 443 AM MST MON JAN 26 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...AND GUSTS TO 65 MPH...COULD AFFECT THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 25, 10:28 AM MST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 25, 10:28 AM MST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1128 AM CST SUN JAN 25 2009 .DISCUSSION... LATEST AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND EVENING... WITH SOUTH TO SOUTHWEST WINDS AROUND 10KT AND A FEW HIGHER GUSTS BACKING TO THE SOUTHEAST UNDER 10KT AFTER SUNSET. LOW LEVEL MOISTURE WILL INCREASE FROM THE SOUTHEAST LATE TONIGHT OVER THE PERMIAN BASIN...WHILE A COLD FRONT MOVES SLOWLY SOUTH INTO THE AREA FROM THE NORTH. EXPECT MVFR CEILINGS AND VISIBILITIES AT KMAF...IF NOT IFR CONDITIONS...DUE TO THIS MOISTURE INCREASE BEGINNING AROUND 26/11Z. HOWEVER...THE SOUTHWARD PROGRESS OF THE COLD FRONT COULD ALLOW FOR THE LOWER CEILINGS AND VISIBILITIES TO SPREAD AS FAR WEST AS KHOB AND KINK. HAVE INCLUDED THESE IN A TEMP GROUP IN THE 26/11Z TO 26/15Z TIME FRAME DUE TO THE UNCERTAINTY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67
Hazardous weather outlook, Jan 25, 3:17 AM MST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 417 AM CST SUN JAN 25 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 417 AM CST SUN JAN 25 2009 /317 AM MST SUN JAN 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FREEZING DRIZZLE MAY RESULT IN GLAZING OR LIGHT ICE ACCUMULATION OVER BRIDGES...OVERPASSES...AND OTHER ELEVATED SURFACES ACROSS THE WESTERN LOW ROLLING PLAINS AND THE NORTHERN PERMIAN BASIN MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2009High Wind Watches in Texas, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.